MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC15
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, and the pull wire was inside the distal tip of the pusher assembly.If the swiftpac coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire, resulting in the embolization coil detaching from the pusher assembly.Based on the reported complaint, the root cause of resistance could not be determined.It was reported that the detached embolization coil was pushed into the target location by the physician using the pusher assembly.Further evaluation revealed kinks in the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using a swiftpac coil (swiftpac), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician experienced resistance while advancing the swiftpac through the microcatheter and into the target vessel.The physician then attempted to reposition the swiftpac.While retracting the swiftpac for better positioning, the swiftpac unintentionally detached at the distal end of the microcatheter.The physician used the swiftpac pusher assembly to push the detached swiftpac into the target location.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20163122
Report Number3005168196-2024-00313
Device Sequence Number15294565
Product Code HCG
UDI-Device Identifier00815948029552
UDI-Public00815948029552
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC15
Device Lot NumberF00012106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005